Hail, Kay
- When
- June 5, 5:50 AM CST
- Where
- Kay County, Newkirk
- Measured
- 2.25 in hail
- Reported by
- Public
- Coordinates
- 36.880, -97.060
No damage information provided.
A stalled front served as a focus for nocturnal storm development early on the morning of the 5th. As a low level jet strengthened, elevated supercells developed, strengthened by moderate deep layer shear.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A stalled front served as a focus for nocturnal storm development early on the morning of the 5th. As a low level jet strengthened, elevated supercells developed, strengthened by moderate deep layer shear. This led to a couple of isolated severe hail reports over far north central Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 5, 5:41 AM CST, 9 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE NORMAN OK 641 AM CDT THU JUN 5 2014 .DISCUSSION... PLEASE SEE THE 12Z AVIATION DISCUSSION BELOW. && .AVIATION... EXTREMELY HIGH CONFIDENCE OF STRONG TO SEVERE STORMS IMPACTING PNC WITHIN THE HOUR. OTHERWISE...EXPECT SOUTH WINDS AT MOST OTHER TERMINALS THROUGH THIS AFTERNOON AND EVENING. THE EXCEPTION WILL BE AT WWR/GAG WITH A WIND SHIFT FROM THE NORTH LATER TODAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE DURING THE OVERNIGHT HOURS LATE TONIGHT THROUGH TOMORROW MORNING NEAR WWR/GAG AND PNC. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 95 73 91 73 / 20 20 40 20 HOBART OK 100 72 98 72 / 10 20 20 20 WICHITA FALLS TX 101 75 100 74 / 0 10 10 10 GAGE OK 93 67 91 69 / 20 30 50 70 PONCA CITY OK 92 71 85 72 / 90 60 50 70 DURANT OK 94 74 94 73 / 0 10 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 11/03/03
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 506 AM CDT THU JUN 5 2014 OKZ004>048-050>052-TXZ083>090-061015- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 506 AM CDT THU JUN 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF OKLAHOMA. LOCATION... THE RISK AREA IS NORTH OF A LINE EXTENDING FROM ELK CITY...TO ANADARKO...TO NORMAN...TO CALVIN. TIMING... THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE FROM 7 PM TO 5 AM. IMPACTS... STRAIGHT LINE WIND GUSTS UP TO 75 MPH AND DAMAGING HAIL TO THE SIZE OF GOLF BALLS. DISCUSSION...A FEW THUNDERSTORMS MAY DEVELOP OVER NORTHERN OKLAHOMA THIS MORNING IN RESPONSE TO OUTFLOW FROM A LARGE THUNDERSTORM COMPLEX OVER KANSAS. IF THESE STORMS DO FORM... ORGANIZED SEVERE WEATHER IS NOT EXPECTED. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE VICINITY OF A FRONTAL BOUNDARY NORTHWEST OF THE BODY OF OKLAHOMA LATE THIS AFTERNOON AND EVENING. THESE STORMS WILL LIKELY FORM INTO A SEVERE STORM COMPLEX AND MOVE SOUTHEAST ACROSS THE NORTHERN-HALF OF OKLAHOMA. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREA SHOULD BE PREPARED FOR POSSIBLE SEVERE WEATHER OPERATIONS THIS EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .THUNDERSTORMS... THUNDERSTORMS WILL BE IN THE FORECAST THROUGH THE EARLY PART OF NEXT WEEK. THROUGH AT LEAST FRIDAY...THE GREATEST CHANCES FOR RAIN AND STORMS WILL BE OVER THE NORTHERN HALF OF OKLAHOMA...WITH THE CHANCES INCREASING FARTHER SOUTH THROUGH THE RED RIVER VALLEY OVER THE WEEKEND AND EARLY NEXT WEEK. STORM CHANCES WILL DECREASE ACROSS NORTHERN AND CENTRAL OKLAHOMA EARLY NEXT WEEK BUT LINGER ACROSS SOUTHERN OKLAHOMA AND NORTHERN TEXAS THROUGH TUESDAY. SEVERE STORMS...ALONG WITH THE THREAT OF FLASH FLOODING FROM EXCESSIVE RAINFALL AMOUNTS...WILL BE POSSIBLE THROUGHOUT THIS FORECAST PERIOD. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. 11
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
603 AM CDT THU JUN 5 2014
OKZ004-009-010-051130-
WOODWARD OK-HARPER OK-ELLIS OK-
603 AM CDT THU JUN 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WOODWARD...SOUTH
CENTRAL HARPER AND NORTHWESTERN ELLIS COUNTIES UNTIL 630 AM CDT...
AT 600 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES EAST OF
FOLLETT...MOVING NORTHEAST AT 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
LOCATIONS IMPACTED INCLUDE...
FORT SUPPLY...MAY AND CATESBY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3678 9960 3655 9944 3636 9996 3643 10001
3656 10001
TIME...MOT...LOC 1100Z 241DEG 33KT 3649 9993SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
625 AM CDT THU JUN 5 2014
OKZ008-051200-
KAY OK-
625 AM CDT THU JUN 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KAY COUNTY UNTIL 700 AM
CDT...
AT 622 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BRAMAN...
MOVING EAST AT 50 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
LOCATIONS IMPACTED INCLUDE...
NEWKIRK...BRAMAN...HARDY...CHILOCCO AND PECKHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3691 9675 3689 9686 3681 9738 3682 9741
3689 9746 3694 9747 3700 9736 3700 9675
TIME...MOT...LOC 1122Z 259DEG 43KT 3689 9733The Wichita radar (KICT), 93 km away, was scanning. The volume nearest the first event began at 11:51 UTC.
4 hail, 3 thunderstorm wind. Local standard time, as filed.
No damage information provided.
No damage information was provided.
Minor damage to one home. An outbuilding was completely destroyed and several 12 to 14 inch diameter trees were snapped off at the based.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2014Every state in 2014This day in weather historyWarnings in Oklahoma, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 527871, 527872, 527893, 527894, 527895, 527898, 527899.